Alert archive / Louisiana / Fire Weather Watches in 2011

Fire Weather Watch 2, NWS Lake Charles, LA

October 17, 20119 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this fire weather watch at Oct 17, 2011, 11:48 AM CDT for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Oct 18, 2011, 7:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 11:48 AM CDT (16:48 UTC)
In effect from
Oct 18, 2011, 7:00 AM CDT
Expired
Oct 18, 2011, 9:00 PM CDT
In force
14 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this fire weather watch went out at Oct 17, 6:45 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Oct 17, 6:45 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
645 AM CDT MON OCT 17 2011

.AVIATION...
MAIN AVIATION CONCERNS THIS MORNING WILL BE THE PATCHY FOG AND LOW
CLOUDS ACRS THE AREA. VISBYS HAVE BEEN QUITE VARIABLE...BUT
EXPECT GENERALLY MVFR WHICH COULD LOWER TO 1/4 TO 1/2 SM AT TIMES.
IN ADDITION...LOW CLOUDS STREAMING IN ON LOW LEVEL SRLY FLOW ARE
PRODUCING CIGS BETWEEN 1500-3500 FT AT SRN TAF SITES. CONDITIONS
EXPECTED TO IMPROVE BETWEEN 14Z-15Z THIS MORNING...WITH VFR TO
PREVAIL THEREAFTER. WINDS TODAY WILL BE SRLY 5-10 KT...DIMINISHING
THIS EVENING. PATCHY FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT
PRIOR TO A COLD FRONT THAT WILL CROSS THE AREA TUESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT MON OCT 17 2011/

DISCUSSION...
IN THE IMMEDIATE SHORT TERM...THE MAIN ISSUE IS PATCHY FOG AS LOW
LEVEL MOISTURE IS TRAPPED BELOW THE NOCTURNAL INVERSION.
MEANWHILE...LIGHT WINDS AND CLEAR SKIES HAVE ALLOWED RADIATIONAL
COOLING TO TAKE PLACE WITH AIR TEMPERATURES MEETING UP WITH DEW
POINT READINGS. ALTHOUGH VISIBILITIES HAVE BEEN DOWN TO 1/4SM IN
SOME SPOTS...ESPECIALLY SOUTHEAST TEXAS...FOG FORMATION OVERALL
HAS BEEN PATCHY IN NATURE...AND THUS NO ADVISORY IS NEEDED AT THE
MOMENT...BUT WILL WATCH CLOSELY UNTIL SUNRISE. AFTER...SUNRISE...FOG
WILL DISPERSE...WITH ANOTHER WARM AND SUNNY DAY ON TAP.

AIR MASS CHANGES HOWEVER WILL BE ON THE WAY AS UPPER LEVEL
DISTURBANCE OVER THE ROCKIES WILL PUSH EASTWARD HELPING TO DEEPEN
UPPER LEVEL TROF OVER THE GREAT LAKES TO THE SOUTH. THIS WILL PUSH
A COLD FRONT THROUGH THE FORECAST AREA ON TUESDAY MORNING. SOME
MOISTURE POOLING DOES TAKE PLACE RIGHT ALONG THE FRONT WITH PWAT
AT OR ABOVE 1.25 INCHES. HOWEVER...MOISTURE OVERALL LOOKS SHALLOW
WITH MEAN RH AROUND 50 PERCENT...AND DEVELOPING SOUTHWEST FLOW
AHEAD OF THE FRONT LOOKS TO BRING IN DRY AIR IN THE MID LEVELS
FROM OLD MEXICO ACROSS AND PROVIDING A MID LEVEL CAP. WITH MAIN
UPPER LEVEL DYNAMICS STAYING TO THE NORTH AND NORTHEAST...SHOWER
ACTIVITY SHOULD BE LIGHT AND ISOLATED AT BEST. SO WILL ONLY GO
WITH A 20 POP FOR NORTHERN ZONES AND KEEP SILENT 10 FOR SOUTHERN
ZONES WITH FRONTAL PASSAGE.

BEHIND THE FRONT...DECENT PRESSURE GRADIENT SHOULD ALLOW FOR
BREEZY CONDITIONS TO DEVELOP WITH THE POSSIBILITY OF WIND ADVISORY
CONDITIONS FOR TUESDAY. A MUCH COOLER AND DRIER CONTINENTAL AIR
MASS WILL MOVE IN WITH THESE BRISK NORTHERLY WINDS...AND
TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE 70S FOR DAY TIME
HIGHS...SOME 10 TO 15 DEGREES LOWER THAN WHAT HAS BEEN OCCURRING.

THE MUCH COOLER CONDITIONS WITH MUCH BELOW NORMAL TEMPERATURES
WILL THEN PREVAIL ACROSS THE FORECAST AREA FOR MUCH OF THE
REMAINING WORK WEEK...WITH LOWS IN THE 40S AND HIGHS IN THE 70S.

SOME MODIFICATION OF THE AIR MASS WILL TAKE PLACE OVER THE WEEKEND
AS HIGH PRESSURE AT THE SURFACE WILL MOVE OFF TO THE EAST ALLOWING
FOR EASTERLY THEN SOUTHEASTERLY WINDS TO DEVELOP.

RUA

MARINE...
A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON TUESDAY
MORNING. DECENT PRESSURE GRADIENT...ALONG WITH COOLER AND DRIER
AIR MOVING OVER RELATIVELY WARM GULF WATER TEMPERATURES...WILL
CREATE STRONG NORTHERLY WINDS. SMALL CRAFT ADVISORY CONDITIONS
LOOK LIKELY BY LATE TUESDAY MORNING AND CONTINUING THROUGH
WEDNESDAY. SOME WIND GUSTS WILL BE AROUND OR OVER GALE
FORCE...ESPECIALLY THE OUTER WATERS BY LATE TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THE WINDS WILL BEGIN TO DECREASE ON WEDNESDAY AND
THURSDAY AS HIGH PRESSURE SETTLES OVER THE REGION RELAXING THE
PRESSURE GRADIENT.

RUA

FIRE WEATHER...
FIRE DANGER IS EXPECTED TO INCREASE ON TUESDAY AND WEDNESDAY
BEHIND A STRONG COLD FRONT. VERY DRY ANTECEDENT GROUND CONDITIONS
EXIST WITH THE LACK OF RECENT SIGNIFICANT RAINFALL AND KEETCH-
BYRAM INDICES ARE OVER 600 ACROSS THE REGION. THE COLD FRONT THAT
WILL MOVE ACROSS ON TUESDAY MORNING...IS EXPECTED TO BE MAINLY DRY
NOT ALLOWING ANY RELIEF TO GROUND CONDITIONS. MEANWHILE...NORTHERLY
WINDS WILL INCREASE BEHIND THE FRONT WITH SUSTAINED 20 FOOT WINDS
AROUND 15 MPH OR HIGHER...AND THE DRIER AIR MASS WILL DROP
AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES BELOW 40 PERCENT
NORTHWEST OF AN ALEXANDRIA TO BEAUMONT LINE. WOULD NORMALLY LOOK
FOR RELATIVE HUMIDITY VALUES IN THE 30 PERCENT RANGE OR LOWER FOR
CRITICAL FIRE DANGER...THE STRONG AND GUSTY WINDS ALONG WITH THE
VERY DRY GROUND CONDITIONS WILL STILL MAKE FOR VERY HIGH FIRE DANGER.

THE HIGH FIRE DANGER WILL CONTINUE INTO WEDNESDAY. ALTHOUGH THE 20
FOOT SUSTAINED WINDS WILL BE A LITTLE LOWER...IN THE 10 TO 15 MPH
RANGE...AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL BE VERY
LOW...AND AROUND 20 PERCENT.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  88  65  76  49 /   0  10  10   0
KBPT  87  66  77  50 /   0  10  10   0
KAEX  88  62  73  45 /   0  20  20   0
KLFT  88  65  77  49 /   0  10  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...07
AVIATION...24
Hazardous weather outlook, Oct 17, 5:03 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 AM CDT MON OCT 17 2011

LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-181130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-
JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
503 AM CDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LA...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT
WARM SUNNY CONDITIONS ARE EXPECTED WITH SOME PATCHY FOG...DENSE AT
TIMES...DURING THE LATE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION ON TUESDAY
MORNING. MUCH DRIER AND UNSEASONABLY COOL CONDITIONS WILL OCCUR
BEHIND THE FRONT FOR MUCH OF THE WORK WEEK.

THE FOLLOWING HAZARDS WILL BE POSSIBLE WITH THIS SYSTEM:

WIND ADVISORY ON TUESDAY WITH SUSTAINED WINDS AROUND 20 MPH WITH
FREQUENT HIGHER GUSTS.

HIGH FIRE DANGER ON TUESDAY AFTERNOON OVER SOUTHWEST AND WEST
CENTRAL LOUISIANA...AS WELL AS SOUTHEAST TEXAS...AS SUSTAINED 20
FOOT WIND SPEEDS WILL BE AROUND 15 MPH WITH FREQUENT HIGHER
GUSTS...MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR 30
PERCENT...AND ANTECEDENT GROUND CONDITIONS WILL BE VERY DRY.

HIGH FIRE DANGER CONTINUES INTO WEDNESDAY FOR THE ENTIRE AREA AS
MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR 20 PERCENT IN THE
AFTERNOON...SUSTAINED 20 FOOT WINDS WILL BE 10 TO 15 MPH WITH
HIGHER GUSTS...AND AGAIN ANTECEDENT GROUND CONDITIONS WILL BE VERY DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-181130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
503 AM CDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MAINLY LIGHT WINDS WILL OCCUR WITH LOW TO MODERATE SEAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON TUESDAY
MORNING. NORTHERLY WINDS WILL INCREASE BEHIND THIS SYSTEM AND
BECOME QUITE GUSTY...WITH SOME GUSTS NEAR OR ABOVE GALE
FORCE...ESPECIALLY BEYOND 20 NM...WITH SEAS BUILDING AND BECOMING
ROUGH. A SMALL CRAFT ADVISORY WILL LIKELY BE IN EFFECT FROM
TUESDAY AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 11:13 AM CDTSmall Craft AdvisoryLCH58 hr
Oct 17, 3:41 PM CDTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more29 hr

Nearby

Fire Weather Watches in Louisiana, 2011Fire Weather Watches in Texas, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.